Alert archive / California / Small Craft Advisories in 2014

Small Craft Advisory 82, NWS Eureka, CA

November 2, 2014

NWS Eureka, CA issued this small craft advisory at Nov 2, 2014, 6:24 PM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 2, 2014, 6:24 PM PST (02:24 UTC)
Expired
Nov 3, 2014, 3:00 AM PST
In force
9 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

722 
WHUS76 KEKA 030224
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
624 PM PST SUN NOV 2 2014

PZZ455-475-031030-
/O.NEW.KEKA.SC.Y.0082.141103T0224Z-141103T1100Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
624 PM PST SUN NOV 2 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST MONDAY. 

* WINDS...NORTHERLY 15 TO 25 KT THROUGH THIS EVENING. 

* WAVES...STEEP NORTHERLY WIND DRIVEN WAVES OF 6 FT AT 6 SECONDS
  ALONG WITH A WESTERLY SWELL OF 5 FT AT 12 SECONDS. THIS MAKES
  FOR COMBINED SEAS OF AROUND 8 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
667 
WHUS76 KEKA 031037
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
237 AM PST MON NOV 3 2014

PZZ455-475-031145-
/O.EXP.KEKA.SC.Y.0082.000000T0000Z-141103T1100Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
237 AM PST MON NOV 3 2014

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS
MORNING...

CONDITIONS WILL IMPROVE THIS MORNING.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Nov 2, 2:52 PM PST, 3 hours 32 minutes earlier.

Area forecast discussion, Nov 2, 2:52 PM PST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
252 PM PST SUN NOV 2 2014

.SYNOPSIS...HIGH PRESSURE IS BRINGING MAINLY CLEAR SKIES TODAY TO
THE AREA. THIS EVENING HIGH CLOUDS WILL INCREASE ACROSS THE AREA
ESPECIALLY OVER NORTHERN SECTIONS...DRIFT FURTHER SOUTH AS A WARM
FRONT APPROACHES THE AREA THROUGH THE NIGHT. THIS FRONT WILL
BRING SOME VERY LIGHT RAIN TO DEL NORTE AND HUMBOLDT COUNTIES
MONDAY AND TUESDAY. HIGH PRESSURE AND MAINLY DRY CONDITIONS RETURN
ON WEDNESDAY AND THURSDAY.

&&

.DISCUSSION....SHORT TERM (TONIGHT THROUGH WEDNESDAY)...MODELS
ARE IN GOOD AGREEMENT THAT TONIGHT CLOUDS WILL INCREASE ACROSS
THE AREA. DEL NORTE AND NORTHERN HUMBOLDT COUNTIES WILL LIKELY
SEE SOME HIGH CLOUDS START STREAM OVER THE AREA BY LATE THIS
AFTERNOON IN ASSOCIATION WITH A WARM FRONT APPROACHING THE AREA
THIS EVENING. OTHERWISE THE SHORT WAVE RIDGE CURRENTLY OVER THE
COAST IS BRINING CLEAR SUNNY SKIES TO NW CALIFORNIA TODAY. THE
APPROACHING WARM FRONT WILL BRING HIGH CLOUDS TO MOST OF THE AREA
BY MONDAY MORNING. SOME MODERATION IN THE COOL AIR MASS IS
INDICATED BY MODEL GUIDANCE. WITH THESE TWO CONDITIONS IN MIND
EXPECT MONDAY MORNING TEMPERATURES WILL BE WARMER THAN LAST NIGHT
AND JUST ABOVE FROST LEVELS SO WILL NOT ISSUE ANOTHER FROST
ADVISORY TONIGHT. WITH THAT SAID THE COLDEST SPOTS WILL LIKELY
STILL SEE TEMPERATURES NEAR 35 DEGREES BRIEFLY BEFORE THE HIGH
CLOUDS MOVE OVER. AREAS OF FOG AND LOW CLOUDS WILL REFORM IN THE
INLAND VALLEYS AGAIN TONIGHT WHICH WILL ALSO LIMIT COOLING. ALONG
THE COAST LIGHT EASTERLY WINDS WILL AGAIN KEEP SKIES CLEAR AND
WILL HOLD TEMPERATURES IN THE 40S. THE CONDITIONS TONIGHT WILL
NEED TO BE WATCHED CLOSELY IN CASE THE CLOUDS MOVE IN SLOWER THAN
EXPECTED. AS THIS COULD LEAD TO FROST. MONDAY A FEW AREAS OF LIGHT
RAIN ARE POSSIBLE ACROSS DEL NORTE COUNTY... ESPECIALLY OVER THE
HIGHER ELEVATIONS. AMOUNTS SHOULD BE A FEW HUNDREDTHS OR LESS.
FARTHER SOUTH WILL CONTINUE TO SEE INCREASED CLOUDS...BUT SHOULD
REMAIN DRY.

MONDAY NIGHT INTO TUESDAY MORNING THIS FRONT CONTINUES TO SAG
SOUTH AND THE NAM AND THE GFS SHOW RAINFALL AMOUNTS UP TO A TENTH
OF AN INCH OVER DEL NORTE COUNTY. THE ECMWF IS DRIER AND KEEPS
MOST OF THE RAINFALL IN OREGON...HOWEVER IT MAY NOT BE HANDLING
THE FRONT VERY WELL DUE TO ITS LOWER RESOLUTION. MODELS HAVE
REMAINED CONSISTENT THROUGH THE 12 UTC RUNS AND THE 18 UTC NAM SO
HAVE INCREASED POPS FOR TUESDAY...MAINLY OVER DEL NORTE COUNTY.
TUESDAY AFTERNOON AND TUESDAY NIGHT THE FRONT LIFTS BACK NORTH AND
SKIES ARE EXPECTED TO CLEAR ON WEDNESDAY. THIS SHOULD BRING
UNSEASONABLY WARM TEMPERATURES OVER THE INLAND AREAS WITH HIGHS IN
THE 70S. NIGHTS WILL REMAIN CHILLY...ALTHOUGH AT THIS TIME
FREEZING TEMPERATURES ARE NOT EXPECTED. MKK/MKN

.LONG TERM...AGAIN MINIMAL CHANGES WERE MADE TO THE FORECAST. THE
MODELS CONTINUE IN FAIRLY GOOD AGREEMENT SHOWING A WEAK TROUGH
QUICKLY PASSING OVER THE PACIFIC NORTHWEST ON THURSDAY, SO KEPT
POPS NEAR CLIMO ACROSS THE NORTH AND BELOW CLIMO ACROSS THE SOUTH.
FRIDAY THE MODELS TREND TOWARD ZONAL FLOW FOLLOWED BY A RIDGE
BUILDING NEXT WEEKEND, SO MADE ONLY MINOR ADJUSTMENTS DOWN IN THE
POPS TO AGREE WITH SURROUNDING OFFICES...WELL BELOW CLIMO.
OTHERWISE, POPULATED WITH THE CONSMODEL FOR MOST OF THE GRIDS.

&&

.AVIATION...VFR CONDITIONS AND LIGHT WINDS TO CALM CONDITIONS WILL
CONTINUE AT KCEC, KACV AND KUKI THROUGH MONDAY MORNING.

&&

.MARINE...SEAS WILL CONTINUE TO GRADUALLY SUBSIDE THIS EVENING AS
THE PRESSURE GRADIENT REMAINS WEAK. LIGHT TO MODERATE WINDS WILL
PERSIST ACROSS THE WATERS THROUGH THIS WEEK.  THE SEAS WILL INCREASE
SLIGHTLY MONDAY AND TUESDAY AS A NORTHWESTERLY SWELL MOVES ACROSS
THE WATERS.

&&&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...NONE.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Nov 2, 3:34 PM PST, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
334 PM PST SUN NOV 2 2014

CAZ001>004-076-032345-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
334 PM PST SUN NOV 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HIGH ASTRONOMICAL TIDES ALONG WITH ELEVATED WATER LEVELS MAY
PRODUCE SOME LOCALIZED COASTAL FLOODING DURING THE SECOND HALF OF
NEXT WEEK. THOSE SUSCEPTIBLE TO VERY HIGH TIDES SHOULD PREPARE
NOW FOR THE POSSIBILITY OF COASTAL FLOODING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in California, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.